MAUDE Adverse Event Report: ABBOTT GMBH ALINITY I HIV AG/AB COMBO CALIBRATOR; TEST, HIV DETECTION

ABBOTT GMBH ALINITY I HIV AG/AB COMBO CALIBRATOR; TEST, HIV DETECTION
Model Number 08P0702
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This recall includes the following products for section d suspect medical device and manufacture date, however not distributed in the u.S.Alinity i hiv ag/ab combo calibrator, list# 08p0701; lot# 21292be00, manufacture date; 09/28/2020, exp 07/01/2021.Alinity i hiv ag/ab combo calibrator, list # 08p0709 lot# 21292be01, manufacture date; 09/28/2020, exp 07/01/2021.Correction/removal report number; 3002809144-02/10/21-001-r.During internal testing, the alinity i hiv ag/ab combo calibrator kit ln 08p0702, lot 21294be00 generated invalid calibrations due to failed qc results caused by low rlu values.3 calibrator vials showed green instead of the expected red color.It was identified that prior to filling of alinity i hiv ag/ab combo calibrator bulk, lot 21290be00, calibrator bulk 8p27k01 (havab igg calibrator) was filled which is green.This indicates that a line clearance issue likely occurred and that only individual number of vials are impacted.To further confirm the issue, 15 samples of alinity i hiv ag/ab combo calibrator 08p0702, batch 21294be00 were tested with the alinity i hiv ag/ab combo and the alinity i havab igg us reagent kit.Calibrators with green color showed a valid calibration with alinity i havab igg reagent kit and were invalid with alinity i hiv ag/ab combo.A product recall letter was sent to all impacted customers.The letter informs the customer of the issue and provides instructions with the necessary actions to take if an alternate calibrator lot is available in their inventory as well as if they do not have an alternate calibrator lot available but have generated a valid calibration with the current lot.
 
Event or Problem Description
Abbott identified internally a manufacturing issue where individual vials of the alinity i havab igg calibrator were mislabeled as hiv ag/ab combo calibrator.Impacted vials can cause invalid calibrations due to low rlu (relative light units) calibrator signals.When calibrating using an impacted vial, the customer will observe either: error code; 1400: calibration failed for alinity i hiv ag/ab combo assays (cv too large for cal 1) or, if a calibration passes, the quality control values will be out of range high and the calibrations are invalid.The effect of these low calibrator rlu values was observed internally after lot release testing was completed.There is no impact to patient results, however, invalid calibrations may cause a delay in results.Non-impacted calibrator vials will perform as expected.There has been no reported delay in results.

Brand Name
ALINITY I HIV AG/AB COMBO CALIBRATOR
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key11365843
Report Number3002809144-2021-00075
Device Sequence Number3847246
Product Code MZF
UDI-Device Identifier00380740146252
UDI-Public00380740146252
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BP090080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number08P0702
Device Catalogue Number08P07-02
Device Lot Number21294BE00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002809144-02/10/21-001
Patient Sequence Number1